Hail, Burke
- When
- December 28, 4:47 PM EST
- Where
- Burke County, Waynesboro
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.883, -82.233
Emergency Manager reported 1 inch hail in Waynesboro.
7 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Dec 28, 2:46 PM EST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 246 PM EST WED DEC 28 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... CUPL OF SW/S ROTG ARND UPR LO TO AFFCT AREA THS AFTN AND TNGT. UPR LO OVR WRN KY CONTS TO PULL OUT NEWD. TSTMS WTH FIRST S/W NOW OVR WRN PTN CWA AND NXT WV WL MOV ACRS AREA TNGT. DEEP MSTR NOT AVBL ATTM BUT SHUD IMPROVE DURING EVE HRS. WL CONT 50-70 POPS OVR AREA THS AFTN AND TNGT. FNTL BNDRY WELL W OF AREA OVR CNTRL TN TO SRN AL WL MOV ACRS MUCH OF FCST AREA BY 12 THU. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... NXT CDFNT WL MOV INTO AREA THS WEEKEND HWVR MSTR LMTD FOR THS SYS. NXT SIGN SYS WL MOV INTO AREA MON AND TUE AND THS SYS LKS SIMILAR TO THE SYS TDA WHERE UPR LO APPRCHS AREA THEN PULLS OUT NEWD TAKING MOST DYNAMICS N OF AREA. && .AVIATION... A LINE OF CONVECTION IS CURRENTLY ADVANCING THROUGH PORTIONS OF UPSTATE SC AND NE GA AND MOVING EASTWARD. SHOWERS AND POSSIBLE THUNDERSTORMS WILL BEGIN THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WIND GUSTS TO 45 MPH AND LARGE HAIL POSSIBLE WITH THE STRONGER STORMS. CIGS WILL LOWER TO AROUND 2000-3000 FT THIS AFTERNOON AND CONTINUE INTO THIS EVENING AS A COLD FRONT IN AL APPROACHES. THE FRONT SHOULD MOVE EAST OF THE FORECAST AREA DURING THE OVERNIGHT HOURS EARLY THURSDAY MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 22/14/22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 447 AM EST WED DEC 28 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-290947- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 447 AM EST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND DURING THE EVENING. SMALL HAIL AND GUSTY WINDS TO 50 MPH. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY IN THE CENTRAL SAVANNAH RIVER AREA. THIS SITUATION WILL BE MONITORED CLOSELY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1054 AM EST WED DEC 28 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 282000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1054 AM EST WED DEC 28 2005 ...ISOLATED SEVERE STORMS POSSIBLE LATER THIS AFTERNOON... A COLD FRONT IN ALABAMA WILL CONTINUE TO MOVE EASTWARD TODAY AS A STRONG UPPER LEVEL TROUGH OVER THE MIDWEST LIFTS TO THE NORTHEAST. THESE FACTORS WILL HELP TO CAUSE SHOWERS TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. A FEW THUNDERSTORMS ARE POSSIBLE. SOME OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. STRONG GUSTY WINDS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THE STRONGER STORMS. LACK OF DEEP MOISTURE MAY BE A LIMITING FACTOR IN THE POTENTIAL OF SEVERE STORM DEVELOPMENT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION OR CABLE TELEVISION FOR FURTHER UPDATES AS NEEDED. BC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1252 PM EST WED DEC 28 2005 SCZ018-281800- MCCORMICK- 1252 PM EST WED DEC 28 2005 ...STRONG THUNDERSTORMS WILL IMPACT MCCORMICK COUNTY THROUGH 100 PM EST... AT 1252 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES WEST OF TROY...OR ABOUT 16 MILES SOUTH OF ABBEVILLE...MOVING NORTHEAST AT 55 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TROY THROUGH 100 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 108 PM EST WED DEC 28 2005 GAZ040-SCZ018-281845- LINCOLN-MCCORMICK- 108 PM EST WED DEC 28 2005 ...STRONG THUNDERSTORMS WILL IMPACT LINCOLN COUNTY AND MCCORMICK COUNTY INCLUDING STROM THURMOND LAKE THROUGH 145 PM EST... AT 108 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHWEST OF LINCOLNTON...OR ABOUT 10 MILES SOUTHEAST OF WASHINGTON...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LINCOLNTON...PARKSVILLE...PLUM BRANCH...TROY AND MCCORMICK THROUGH 145 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 159 PM EST WED DEC 28 2005 SCZ020-281930- NEWBERRY- 159 PM EST WED DEC 28 2005 ...STRONG THUNDERSTORMS WILL IMPACT NEWBERRY COUNTY THROUGH 230 PM EST... AT 159 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES WEST OF SILVERSTREET...OR ABOUT 16 MILES EAST OF GREENWOOD...MOVING NORTHEAST AT 60 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SILVERSTREET...NEWBERRY AND WHITMIRE THROUGH 230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. JB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 359 PM EST WED DEC 28 2005 SCZ020-282130- NEWBERRY- 359 PM EST WED DEC 28 2005 ...STRONG THUNDERSTORMS WILL IMPACT NEWBERRY COUNTY THROUGH 430 PM EST... AT 359 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF NEWBERRY...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWBERRY AND WHITMIRE THROUGH 430 PM EST. HAIL HAS BEEN REPORTED BY SHERIFFS OFFICE OF ONE HALF INCH WITH THIS STORM...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Robins AFB radar (KJGX), 107 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
7 hail, 2 tornado. Local standard time, as filed.
Emergency Manager reported 1 inch hail in Waynesboro.
The Emergency Manager and Georga Power reported an F1 touched down on Davis Bennett road and took down some trees, powerlines, and blew the roof off an uninhabited brick home. Trees and powerlines were also down on Herndon road.
Pilot reported nickel size hail.
Public reported nickel size hail.
Public reported 3/4 inch hail in McBean.
An F0 tornado touched down intermittently along a path from near the intersection of Creek and Claxton roads to a Cypress Pond road NE of Girard. Only trees were taken down. This was the second tornado produced by the same supercell that spawned another tornado north to northeast of Midville.
Public reported nickel size hail.
Fire Dept reported quarter size hail.
SKYWARN spotter reported nickel size hail in the Hephzibah area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyThe tornado archive for Georgia, 2005Warnings in Georgia, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481316, 5481317, 5481318, 5481320, 5481319, 5481321, 5481324, 5481322, 5481323.